Alert archive / California / Frost Advisories in 2008

Frost Advisory 3, NWS Eureka, CA

April 15, 2008

NWS Eureka, CA issued this frost advisory at Apr 15, 2008, 3:19 PM PDT. It took effect at Apr 16, 2008, 12:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 3:19 PM PDT (22:19 UTC)
In effect from
Apr 16, 2008, 12:00 AM PDT
Expired
Apr 16, 2008, 9:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 152219
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
319 PM PDT TUE APR 15 2008


CAZ001>003-076-161100-
/O.NEW.KEKA.FR.Y.0003.080416T0700Z-080416T1600Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
319 PM PDT TUE APR 15 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
WEDNESDAY. 

WINDS WILL DIMINISH DURING THE EVENING HOURS ACROSS NORTHWEST
CALIFORNIA. WITH CLEAR SKIES OVERNIGHT...LOW LYING COASTAL AREAS
AND WIND PROTECTED VALLEYS WILL EXPERIENCE TEMPERATURES BOTTOMING
OUT IN THE LOWER 30S FOR SEVERAL HOURS EARLY WEDNESDAY. THIS WILL
RESULT IN A WIDESPREAD LATE SEASON FROST WHICH MAY DAMAGE OR KILL
SENSITIVE OR UNPROTECTED VEGETATION. EFFORTS SHOULD BE UNDERTAKEN
TO MOVE OR COVER PLANTS WHICH ARE SUSCEPTIBLE TO THE COLD.

ANOTHER COLD NIGHT IS EXPECTED WEDNESDAY NIGHT...BUT TEMPERATURES
SHOULD MODERATE SUFFICIENTLY TO PRECLUDE WIDESPREAD FROST.

$$

BURGER
2 follow-up statements
000 
WWUS76 KEKA 161002
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 AM PDT WED APR 16 2008

CAZ001>003-076-161600-
/O.CON.KEKA.FR.Y.0003.000000T0000Z-080416T1600Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
302 AM PDT WED APR 16 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

TEMPERATURES IN THE LOWER TO MIDDLE 30S OVER PORTIONS OF THE ADVISORY
AREA WILL RESULT IN AREAS OF FROST EARLY THIS MORNING THROUGH 900 AM.
TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 30S TO AROUND 40 DEGREES
BY MID MORNING.

$$
000 
WWUS76 KEKA 161629
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
929 AM PDT WED APR 16 2008

...FROST ADVISORY HAS EXPIRED...


CAZ001>003-076-161730-
/O.EXP.KEKA.FR.Y.0003.000000T0000Z-080416T1600Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
929 AM PDT WED APR 16 2008

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY WAS ALLOWED TO EXPIRE AT 9 AM PDT THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 15, 4:00 AM PDT, 11 hours 19 minutes earlier.

Area forecast discussion, Apr 15, 4:00 AM PDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PDT TUE APR 15 2008

.SYNOPSIS..AN UPPER TROUGH CURRENTLY PULLING AWAY FROM THE REGION
HAS BROUGHT AN END TO RAIN AND SNOW SHOWERS. HIGH PRESSURE BUILDING
FROM THE WEST THROUGH MID WEEK WILL BRING DRIER AND MILDER DAYTIME
CONDITIONS STARTING WEDNESDAY. AN UPPER LOW DROPPING SOUTH OVER THE
PACIFIC NORTHWEST LATE IN THE WEEK WILL BRING A CHANCE OF RAIN AND
SNOW SHOWERS TO NORTHERN CALIFORNIA BY NEXT WEEKEND.

&&

.DISCUSSION...TROUGH AXIS TRAVERSED THE CWA OVERNIGHT. ASSOCIATED
COLD POOL TRIPPED OFF LOCALLY HEAVY SNOW IN SCATTERED SHOWERS AS
LOW AS 1000 FEET...BUT RELATIVELY WARMER GROUNDS AND ROADS CONFINED
PATCHY SNOW AND ICE ACCUMULATIONS GENERALLY AT OR ABOVE 2000 FEET.

VERTICAL MOTIONS TO REVERSE DIRECTION AS RIDGING BUILDS FROM THE
WEST. SOME TRAPPED LOW LEVEL AND MILDLY SUPPRESSED MOISTURE SHOULD
SHOW UP AS FAIR WEATHER CUMULUS OVER A FEW RIDGES THIS AFTERNOON.

POSITIONED DOWNSTREAM OF AN UPPER RIDGE SHOULD OFFER QUIET WEATHER
ACROSS NORTHERN CAL THROUGH THURSDAY...THOUGH BREEZY AT THE COAST
AS OCEANIC HIGH AND THERMAL TROUGH ALONG CENTRAL VALLEY INTERACT.

COOLER MORE UNSETTLED REGIME IN THE CARDS FOR DAYS 5-7 AS AN UPPER
LOW DIVES SOUTH OVER PAC NW INTERIOR. MODEL COMPARISON SHOWS DECENT
AGREEMENT...BUT TRAJECTORY OF FEATURE LENDS TO A DRYISH NATURE AND
GFS PRECIPITABLE WATERS APPEAR NOT TO EXCEED 0.35 AS THIS COLD POOL
ALOFT PUSHES SE THROUGH OREGON NEXT WEEKEND. THUS FOR THIS PACKAGE
WILL HOLD PROBABILITY OF PRECIPITATION IN CHANCE CATEGORY. -MC

&&

.AVIATION...TREND TODAY IS FOR INCREASING VFR CONDITIONS...AS A
COOL AND STABLE AIR MASS SETTLES INTO THE REGION. MOSTLY CLEAR
SKIES EXPECTED AGAIN TONIGHT. DJB

&&

.MARINE...SEAS HAVE BEEN TRENDING DOWNWARD AND WILL ALLOW THE
ADVISORY FOR HAZARDOUS SEAS TO END. WINDS HAVE BEEN GUSTY...BUT
CONTINUES TO BE UNDER ADVISORY LEVEL. RIDGE BUILDS IN FROM THE WEST
TODAY AND THE NORTH WINDS SHOULD INCREASE SOUTH OF THE CAPE. NAM12
AND GFS HAS WINDS GOING BORDERLINE ADVISORY...BUT FOR NOW WILL HOLD
OFF ON HOISTING AN ADVISORY FOR WINDS. WEAK TROUGH MOVING TOWARD THE
PAC NW WILL LIKELY SUPPRESS THE BRISK NORTH WINDS FROM SPREADING
NORTHWARD TODAY. GFS AND NAM12 HAS THE OFFSHORE RIDGE STRENGTHENING
ON WED AND THU. THE NORTH WINDS SEEM MARGINAL FOR A GALE WARNING ON
WED AND THU...WITH GUSTS TO 35 KTS IN THE OUTER WATERS. WINDS LOOK
STRONG ON FRI...AS A COLD UPPER TROUGH DIGS DOWN FROM CANADA. GFS
HAS WINDS RAMPING UP TO SOLID GALE...35-45 KTS...DURING THE PEAK OF
THE NORTHERLY SURGE. WILL DOWN SCALE THE GFS WINDS A TAD...AS THE
TROUGH POSITIONING WILL MAKE A HUGE DIFFERENCE ON WHERE STRONG WINDS
SET UP. ENP HAS VERY RESPONSIVE SEAS DURING THE FRI AND SAT
WINDOW...WITH SWELL UP TO 17 FEET. AS MENTIONED ABOVE...THE
ORIENTATION AND PLACEMENT OF THE WIND MAX WILL MAKE FOR HUGE ERRORS
IN THE SEA STATE. THUS...WILL SCALE DOWN THE SEAS A BIT. DID USE A
COMPOSITE OF THE 12Z...18Z AND 00Z GFS RUNS TO ARRIVE AT THE CURRENT
FORECAST. INCLUDED EXPECTED WORDS FOR GALE AND SEAS IN THE TEXT OF
THE OFFICIAL MARINE FORECAST. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Frost Advisories in California, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.